The Source Addiction Treatment Center Warns of Rising Overdose Deaths From Fake Pills Laced With Fentanyl

November 30, 2021 at 17:06

Fort Lauderdale, FL - The Source Addiction Treatment Center in Fort Lauderdale is warning people about the dangers of buying pills not prescribed by a doctor and filled by a pharmacy. This comes after the Drug Enforcement Agency released a public safety notice informing the public of a dramatic increase in fentanyl-laced pills being sold on the black market. So far this year, the DEA has confiscated 9.5 million counterfeit pills, doubling what was seized in the two years prior.

Taking a lethal dose of fentanyl by accident is a very real threat for millions of people facing addiction. A spokesperson for the DEA said in a press release, “The United States is facing an unprecedented crisis of overdose deaths fueled by illegally manufactured fentanyl and methamphetamines. Counterfeit pills that contain these dangerous and extremely addictive drugs are more lethal and more accessible than ever before.”

The Source Addiction Treatment Center in Fort Lauderdale Floridh

The last time the DEA issued a public health statement was to warn of the dangers of fentanyl-laced heroin back in 2015. Despite these efforts, opioid overdoses claimed the lives of 93,000 people last year, the highest fatality rate ever recorded. The majority of opioid overdoses are caused by fentanyl.

There are measures people can take to protect themselves from a potentially fatal overdose. Never take medications that were not prescribed by a doctor and filled by a pharmacy. Never take someone else’s prescription. And always take prescription medications exactly as prescribed.

Anyone using opioids, whether prescribed or illicit, should obtain, carry, and know-how to administer Narcan in case of an emergency. Narcan reverses the effects of an overdose and has saved many lives.

Learn to recognize the signs of an overdose which include shallow breathing, pinpoint pupils, a blue or purple tint around mouth or fingertips, unresponsiveness even to stimuli, and heavy wheezing or snoring-like sounds.

In the event of an overdose, try to get a response from the person, stay with them and call 911, administer Narcan and start CPR until help arrives. Narcan is a prescription drug, however, in most states, there is a “standing order” that allows anyone who needs it to get it without a prescription. Narcan comes in an easy-to-administer nasal spray.

The best way to avoid a potentially fatal overdose is to get effective help for substance use disorder. Exploring and healing the underlying drivers of substance abuse can eliminate the urge to self-medicate with drugs and alcohol in an attempt to cope with emotional and physical pain.

The Source Addiction Treatment Center in Fort Lauderdale provides compassionate, holistic addiction care. Their trauma-informed and trauma-focused care helps people work through the root causes of addiction and learn healthy coping skills so they can thrive in recovery and in life. For more information about drug rehab at The Source, call (800) 204-0418 or visit www.thesourceaddictiontreatment.com.

###

For more information about The Source Treatment Center, contact the company here:

The Source Treatment Center
(800) 204-0418
1730 E Commercial Blvd, Fort Lauderdale, FL 33334

FacebookTwitterGoogleDiggRedditLinkedIn

Latest News

Widdlytinks Unveils New Farmhouse Wall Art

January 20, 2022 at 23:55

Stock Quotes for Arlington

Weather Forecast for Arlington